Hail, Rooks
- When
- July 3, 11:36 PM CST
- Where
- Rooks County, Palco
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.250, -99.567
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jul 3, 2:23 PM CST, 9 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 323 PM CDT SAT JUL 3 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERNS WILL BE PRECIPITATION CHANCES AND AFTERNOON TEMPERATURES. VISIBLE SATELLITE IMAGERY SHOWS MAINLY CLEAR SKIES ACROSS KANSAS AND NEBRASKA AS OF 1845Z. SOME CONVECTION STARTING TO FIRE IN EASTERN WYOMING AND WESTERN SOUTH DAKOTA. SURFACE RIDGE CURRENTLY IN SOUTHWEST NEBRASKA...WITH SOUTHERLY FLOW STARTING UP THROUGH EASTERN COLORADO/WESTERN KANSAS. FRONT/DRYLINE WAS EVIDENT IN EXTREME WESTERN SECTIONS OF THE NEBRASKA PANHANDLE AT 19Z. ON WATER VAPOR IMAGERY... TWO SHORT WAVES WHICH WILL AFFECT THE AREA CAN BE SEEN. THE FIRST IS IN NORTHEAST WYOMING...AND IT IS SLOWLY SWINGING TO THE SOUTHEAST. THE SECOND WAVE IS IN SOUTHERN CALIFORNIA MOVING SLOWLY TO THE EAST. LAPS CAPE VALUES WERE RUNNING FROM NEAR 900 IN WESTERN SECTIONS OF THE FORECAST AREA TO 3000 J/KG IN THE EAST. EXPECT SHORT WAVE MOVING OUT OF WYOMING TO HELP TRIGGER THUNDERSTORMS ALONG THE FRONT IN SOUTH DAKOTA/NEBRASKA PANHANDLE. STORM WILL GENERALLY BE MOVING OUT OF THE SOUTHEAST...SO THEY SHOULD FEED RIGHT DOWN INTO THE FORECAST AREA OVERNIGHT. SUBSIDENCE BEHIND THE WAVE TOMORROW WILL ALLOW FOR MOSTLY SUNNY SKIES ONCE AGAIN. THE SHORT WAVE SEEN IN CALIFORNIA THIS AFTERNOON IS FORECAST BY THE ETA/GFS TO MOVE TO THE NORTHEAST TONIGHT AND INTO EASTERN COLORADO BY 05/00Z. AS WAVE MOVES THROUGH NEBRASKA...IT WILL HELP TRIGGER THUNDERSTORMS ONCE AGAIN TOMORROW EVENING AND MOVE TO ACROSS THE FORECAST AREA DURING THE NIGHT. STRONG UPPER LEVEL TROUGH AND SURFACE FRONT WILL BE DROPPING SOUTH ACROSS THE NORTHERN PLAINS ON MONDAY. EXPECT WIDE SPREAD CONVECTION ALONG AND BEHIND THE FRONT ON MONDAY. NORTH CENTRAL KANSAS COUNTIES MAY STILL SEE WARM CONDITIONS MONDAY AFTERNOON AHEAD OF THE COLD FRONT. .LONG TERM...TUESDAY THROUGH SATURDAY. THE CENTRAL PLAINS WILL BE IN NORTHWEST FLOW PATTERN TUESDAY BEHIND SHORTWAVE TROF. TEMPS WILL TREND COOLER FOLLOWING FROPA...WITH DRY WX IN SUBSIDENCE BEHIND THE WAVE. HEIGHTS THEN RISE THROUGH MID WEEK WITH RIDGING AHEAD OF DEEPENING LOW OVER ALBERTA...WITH TEMPERATURES MODERATING THROUGH DAY7. LATEST GFS SUGGESTING OUTSIDE CHANCE FOR ELEVATED CONVECTION TUESDAY NIGHT WITH RETURN OF WARM AIR ADVECTION AND INCREASING LOW LEVEL JET. CHANCES ATTM APPEAR TOO SLIM TO WARRANT MENTION ESPECIALLY GIVEN HIGHER PROBABILITIES EARLIER IN THE WEEK FROM OVERNIGHT MCS ACTIVITY. EXTENDED REMAINS DRY FOR NOW AND TIMING/PLACEMENT OF PACIFIC TROF WILL BE MONITORED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && NELSON/FAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 653 PM CDT SAT JUL 3 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-041200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 653 PM CDT SAT JUL 3 2004 ...SEVERE THUNDERSTORM WATCH UNTIL 2 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ACROSS SOUTHERN SOUTH DAKOTA AND WESTERN NEBRASKA WILL ORGANIZE AND MOVE SOUTHEAST AND APPROACH THE OUTLOOK AREA AFTER 9 PM. THUNDERSTORM WIND GUSTS TO 70 MPH...GOLFBALL SIZE HAIL...AND LOCALLY HEAVY RAINFALL ARE THE PRIMARY HAZARDS FROM THE STORMS. INITIAL STORM MOVEMENT WILL BE EAST SOUTHEAST AROUND 20 MPH...BUT WILL ACCELERATE AS THE STORMS ORGANIZE. LOCALIZED FLASH FLOODING IS POSSIBLE...DUE TO SATURATED GROUND CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA LATE SUNDAY AFTERNOON AND OVERNIGHT...WITH ISOLATED CHANCES FOR LARGE HAIL AND LOCALLY HEAVY RAINFALL POSSIBLE ONCE AGAIN. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST MONDAY AND MONDAY NIGHT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 9 PM. && FOR MORE INFORMATION...LOG ONTO THE HASTINGS NATIONAL WEATHER SERVICE WEB-PAGE... HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY/T
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0823 PM TSTM WND GST 6 N BERTRAND 40.61N 99.63W
07/03/2004 70 MPH PHELPS NE TRAINED SPOTTER
&&
LAWRENCEKSZ005>007-017>019-NEZ039>041-046>049-061>064-074>077-084>087-040400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 857 PM CDT SAT JUL 3 2004 ...STRONG WINDS LIKELY AHEAD OF APPROACHING THUNDERSTORMS... A STRONG GUST FRONT OUT AHEAD OF A LINE OF THUNDERSTORMS WILL MOVE EAST ACROSS MUCH OF CENTRAL AND SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS THROUGH 11 PM. AT 855 PM...THE LEADING EDGE OF THIS LINE STRETCHED ALONG A LINE FROM LOUP CITY TO MINDEN TO ALMA NEBRASKA. THIS LINE OF STRONG WINDS WILL REACH THE HIGHWAY 281 CORRIDOR OF NEBRASKA BY 930 PM...AND INTO PHILLIPS...SMITH...ROOKS... AND OSBORNE COUNTIES IN KANSAS BY 945 PM. THE GUST FRONT WILL CONTINUE MOVING EAST...REACHING ALONG A LINE FROM NEAR FULLERTON TO YORK TO HEBRON NEBRASKA...AND ACROSS JEWELL AND MITCHELL COUNTIES IN KANSAS BY 1030 PM. AS THE GUST FRONT MOVES THROUGH THE AREA...WINDS WILL LIKELY GUST TO BETWEEN 50 AND 60 MPH...WHICH MAY PRODUCE SOME MINOR DAMAGE. SHOWERS AND THUNDERSTORMS WILL THEN FOLLOW ABOUT 20 TO 30 MILES BEHIND THE INITIAL GUST OF WIND. LAWRENCE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
905 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG ELWOOD 40.59N 99.86W
07/03/2004 GOSPER NE COUNTY OFFICIAL
10 FT. 2-4 INCH DIAMETER TREES DOWN. WINDS ESTIMATED AT
50-60 MPH.
&&
LAWRENCEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT SAT JUL 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST 4 E AXTELL 40.48N 99.05W
07/03/2004 64 MPH KEARNEY NE PUBLIC
E-SPOTTER REPORT.
&&
LAWRENCEKSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-040530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1200 AM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 542 HAS BEEN CANCELED... THE AREA OF SEVERE THUNDERSTORMS HAS WEAKENED OR MOVED OUT OF THE REGION AND NO ADDITIONAL SEVERE WEATHER IS EXPECTED. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE SOUTH OF HIGHWAY 6 AND EAST OF HIGHWAY 81 THROUGH 2 AM CDT. 10
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411086, 5411087.